Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 2, NWS Flagstaff, AZ

January 28, 20084 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Jan 28, 2008, 5:39 AM MST for 4 counties in Arizona. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2008, 5:39 AM MST (12:39 UTC)
Expired
Jan 28, 2008, 11:40 PM MST
In force
18 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2008-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2008-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 281239
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
539 AM MST MON JAN 28 2008

AZZ012>014-282045-
/O.NEW.KFGZ.WI.Y.0002.080128T1239Z-080129T1000Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
539 AM MST MON JAN 28 2008

...WIND ADVISORY IN EFFECT UNTIL 3 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MST TUESDAY. 

A STORM SYSTEM MOVING ACROSS THE STATE WILL BRING VERY STRONG
WINDS TO THE LITTLE COLORADO RIVER VALLEY TODAY AND TONIGHT.
SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS MORNING...WITH
SPEEDS OF 25 TO 35 MPH...GUSTING TO AROUND 55 MPH THROUGH EARLY
TUESDAY MORNING. THE WINDS WILL SHIFT TO THE WEST DURING THE
EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ008-037-038-282045-
/O.NEW.KFGZ.WI.Y.0002.080128T1239Z-080129T0400Z/
YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
539 AM MST MON JAN 28 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

A STORM SYSTEM MOVING ACROSS THE STATE WILL BRING STRONG WINDS TO
YAVAPAI COUNTY TODAY AND TONIGHT. SOUTHWEST WINDS WILL CONTINUE TO
INCREASE THIS MORNING...WITH SPEEDS OF 25 TO 35 MPH... GUSTING TO
AROUND 45 MPH THROUGH MID EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER
SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

JJ
4 follow-up statements
000 
WWUS75 KFGZ 282014
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
114 PM MST MON JAN 28 2008

AZZ012>014-290415-
/O.CON.KFGZ.WI.Y.0002.000000T0000Z-080129T1000Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
114 PM MST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY. 

A STORM SYSTEM MOVING ACROSS THE STATE WILL BRING STRONG WINDS TO
THE LITTLE COLORADO RIVER VALLEY TODAY AND TONIGHT. SOUTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THIS
AFTERNOON AND EVENING. THE WINDS WILL SHIFT TO THE NORTHWEST AND
DECREASE OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ008-037-038-290400-
/O.CON.KFGZ.WI.Y.0002.000000T0000Z-080129T0400Z/
YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
114 PM MST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS A
COLD FRONT APPROACHES FROM THE NORTHWEST. EXPECT SOUTHWEST WINDS
OF 15 TO 25 MPH WITH GUSTS AROUND 35 MPH TO INCREASE TO 20 TO 30
MPH WITH GUSTS AROUND 45 MPH LATE THIS AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 282110
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
210 PM MST MON JAN 28 2008

AZZ012>014-290515-
/O.CON.KFGZ.WI.Y.0002.000000T0000Z-080129T1000Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
210 PM MST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY. 

A STORM SYSTEM MOVING ACROSS THE STATE WILL BRING STRONG WINDS TO
THE LITTLE COLORADO RIVER VALLEY TODAY AND TONIGHT. SOUTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THIS
AFTERNOON AND EVENING. THE WINDS WILL SHIFT TO THE NORTHWEST AND
DECREASE OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ008-037-038-290400-
/O.CON.KFGZ.WI.Y.0002.000000T0000Z-080129T0400Z/
YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
210 PM MST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON ACROSS
YAVAPAI COUNTY AND THE OAK CREEK CANYON AREA AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. EXPECT SOUTHWEST WINDS OF 15 TO 25
MPH WITH GUSTS AROUND 35 MPH TO INCREASE TO 20 TO 30 MPH WITH
GUSTS AROUND 45 MPH LATE THIS AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 290405
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
905 PM MST MON JAN 28 2008

AZZ008-037-038-290515-
/O.EXP.KFGZ.WI.Y.0002.000000T0000Z-080129T0400Z/
YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
905 PM MST MON JAN 28 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE ACROSS YAVAPAI COUNTY AND WIND
ADVISORY CONDITIONS ARE NO LONGER ANTICIPATED. HOWEVER...WIND
GUSTY TO NEAR 35 MPH WILL STILL BE POSSIBLE THROUGH 11 PM
MST...BEFORE WEAKENING TO UNDER 10 MPH OVERNIGHT.

$$

AZZ012>014-291000-
/O.CON.KFGZ.WI.Y.0002.000000T0000Z-080129T1000Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
905 PM MST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY. 

A STORM SYSTEM MOVING ACROSS THE STATE WILL CONTINUE TO BRING
STRONG WINDS TO THE LITTLE COLORADO RIVER VALLEY TONIGHT...WITH
SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS UP TO 45 MPH EXPECTED.
LATER...WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE BY EARLY
TUESDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 290640
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1140 PM MST MON JAN 28 2008


AZZ012>014-290745-
/O.CAN.KFGZ.WI.Y.0002.000000T0000Z-080129T1000Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
1140 PM MST MON JAN 28 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE WEAKENED BEHIND A STRONG COLD FRONT THAT HAS MOVED
SOUTHEAST ACROSS THE REGION. AS SUCH...THE WIND ADVISORY FOR THE
LITTLE COLORADO RIVER VALLEY HAS BEEN CANCELLED. SUSTAINED
SOUTHWEST WINDS NEAR 20 MPH WITH GUSTS AROUND 25 TO 30 MPH CAN
STILL BE ANTICIPATED FOR THE NEXT COUPLE HOURS...BEFORE TURNING
LIGHT AND VARIABLE BY EARLY TUESDAY MORNING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 27, 9:40 PM MST, 7 hours 59 minutes earlier.

Area forecast discussion, Jan 27, 9:40 PM MST, 7 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 PM MST SUN JAN 27 2008

.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO PRODUCE
RAIN AND SNOW OVER ARIZONA THROUGH TOMORROW. EXPECT PERIODS OF
MODERATE TO HEAVY RAIN AND HIGHER ELEVATION SNOW ALONG WITH GUSTY
WINDS. SNOW LEVELS WILL RANGE FROM ABOVE 6000 FEET ACROSS NORTHERN
ARIZONA TONIGHT WITH THE SNOW LEVEL DECREASING TO AROUND 5000 TO
6000 FEET BY MONDAY MORNING. UNSETTLED AND COLD CONDITIONS ARE
EXPECTED TO CONTINUE FOR MUCH OF THE WEEK.

&&

.DISCUSSION...EXTREMELY BUSY SHIFT THIS EVENING TRYING TO COVER
HYDROLOGIC AND WINTER ISSUES. RAINFALL AMOUNTS FROM GAGES IN THE
YAVAPAI FLOOD CONTROL NETWORK IS SHOWING BETWEEN ONE AND TWO INCHES
TODAY FOR MOST LOCATIONS...WITH A FEW STATIONS COMING IN AT ABOVE
TWO INCHES. THERE ARE TWO RAWS SITES IN YAVAPAI THAT ARE COMING IN
AT JUST ABOVE THREE INCHES...CROWN KING AND HORSETHIEF BASIN. EVEN
WITH THE FAIRLY DECENT RAINFALL AMOUNTS...CREEKS AND STREAMS ARE
TAKING THE RUNOFF WITHOUT GOING OVER AT THIS TIME. STREAM GAGES ARE
SHOWING ALL STREAMS IN YAVAPAI WITHIN THEIR BANKS...ALTHOUGH SOME
ARE SHOWING SIGNIFICANT RISES. GRANITE...OAK...WET BEAVER...AND THE
AQUA FRIA ARE JUST A FEW OF THE GAGES WE ARE LOOKING AT. THINGS ARE
STILL A LITTLE DICEY WITH THE POSSIBILITY OF FLOODING...SO THESE
GAGES WILL NEED TO BE MONITORED THROUGH THE EVENING AND TONIGHT. THE
SAME PRETTY MUCH GOES FOR NORTHERN GILA COUNTY AS WELL. RAIN AMOUNTS
FROM THE RAWS SITES THERE ARE SIMILAR TO YAVAPAI COUNTY...WITH A
MAJORITY SEEING ONE TO TWO INCHES WITH A FEW SITES REPORTING OVER
TWO INCHES. WE ISSUED TWO HYDRO PRODUCTS FOR THE WASHINGTON PARK
AREA AS THE LOW WATER CROSSING ON THE EAST VERDE BECAME INUNDATED.
THIS FLOOD ADVISORY WAS EXPANDED TO INCLUDE THE TOWNS OF STRAWBERRY
AND PINE. FOR MORE DETAILS...PLEASE SEE PHXFLSFGZ.

NOW FOR THE WINTER ISSUES. WE WILL BE UPGRADING THE SNOW AND BLOWING
SNOW ADVISORY FOR THE WESTERN MOGOLLON RIM TO A WINTER STORM
WARNING...AND ISSUING A SNOW AND BLOWING SNOW ADVISORY FOR THE
EASTERN RIM. STRONG SOUTHWEST WINDS OF 45 TO 55 KNOTS AT 700MB WILL
PROVIDE STRONG OROGRAPHIC LIFT WHILE A 150 KNOT JET STREAK AROUND
250 MB WILL PROVIDE FOR STRONG UPPER LEVEL DIVERGENCE. WILL SPELL
OUT THE DETAILS REGARDING THE ELEVATION AND SNOW AMOUNTS IN
UPDATES...PLEASE SEE PHXWSWFGZ. WILL ALSO NEED TO CANCEL THE FLASH
FLOOD WATCH AS WELL FOR THE EASTERN RIM...PLEASE SEE PHXFFAFGZ FOR
MORE INFORMATION.

WILL BE GETTING THOSE PRODUCT UPDATES OUT SHORTLY.

.PREVIOUS DISCUSSION (330 PM MST)...SATELLITE IMAGERY SHOWS THE
PACIFIC LOW CURRENTLY MOVING ONSHORE INTO SOUTHERN CALIFORNIA. A
LARGE PLUME OF MOISTURE AHEAD OF THIS LOW CONTINUES TO STREAM ACROSS
NORTHERN ARIZONA AND WILL CONTINUE TO PRODUCE SNOW AND RAIN THROUGH
MONDAY. SNOW LEVELS WILL FALL OVERNIGHT AS THE COLD CORE OF THE LOW
MOVES ACROSS ARIZONA. SNOW LEVELS ARE CURRENTLY AROUND THE 6500 TO
7000 FOOT LEVEL OVER NORTHWESTERN ARIZONA WITH HIGHER SNOW LEVELS
7000 TO 8000 FEET OVER CENTRAL AND NORTHEAST ARIZONA. BY MONDAY
MORNING SNOW LEVELS WILL RANGE FROM 5000 FEET OVER THE KAIBAB TO
AROUND 6500 FEET OVER THE WHITE MOUNTAINS. WINDS WILL INCREASE ON
MONDAY AHEAD OF ANOTHER SYSTEM MOVING IN FROM THE NORTH. AS CLOUDS
GRADUALLY DECREASE MONDAY AFTERNOON WIND SPEEDS WILL RAMP UP WITH
GUSTS UP TO 40 MPH OVER THE HIGHER TERRAIN AND DOWN INTO THE LITTLE
COLORADO RIVER VALLEY LOCALLY HIGHER WIND GUSTS ARE POSSIBLE IN SOME
LOCATIONS.

MONDAY EVENING THROUGH TUESDAY...A COLD FRONT WILL MOVE INTO THE
REGION FROM THE NORTH. THIS SYSTEM WILL PRODUCE ADDITIONAL CHANCES
FOR RAIN AND SNOW SHOWERS PRIMARILY ALONG AND NORTH OF THE MOGOLLON
RIM. THE COLD AIR BEHIND THE FRONT WILL DECREASE TEMPERATURES AND
FURTHER DECREASE SNOW LEVELS TO AROUND 3000 TO 5000 FEET BY TUESDAY.
A BRIEF BREAK IN THE WEATHER IS EXPECTED ON TUESDAY WITH PARTLY
CLOUDY SKIES...BELOW NORMAL TEMPERATURES AND LIGHT WINDS.

ON WEDNESDAY ANOTHER COLD FRONT WILL TO MOVE INTO ARIZONA
FROM THE NORTHWEST. THIS SYSTEM HAS A SHALLOW MOISTURE LAYER AND
WEAK DYNAMICS. PRECIPITATION WILL BE LIMITED AND LIKELY OCCUR WITH
COLD FRONTAL PASSAGE. WINDS WILL BE STRONGEST IN EASTERN ARIZONA
AHEAD OF THE FRONT WITH GUSTS RANGING FROM 30 TO 40 MPH DURING THE
DAY.

THURSDAY THROUGH NEXT WEEKEND...NORTHWESTERLY FLOW ALOFT WILL BRING
CONTINUED COLD AND UNSETTLED WEATHER. STORM SYSTEMS WILL CONTINUE TO
MOVE DOWN THE STORM TRACK INTO THE NORTHLAND...PRODUCING STRONG
GUSTY WINDS AND BELOW NORMAL TEMPERATURES.

&&

.AVIATION...FOR THE 06Z PACKAGE...A STRONG STORM SYSTEM WILL AFFECT
MOST OF THE REGION WITH INCLEMENT WEATHER THROUGH THIS FORECAST
PERIOD. EXPECT WDSPRD MVFR/IFR CONDITIONS WITH LOCALIZED LIFR
CONDITIONS ABOVE 6500 FEET THROUGH MONDAY EVENING. WINDS WILL BE
STRONG AND GUSTY OUT OF THE SOUTHWEST...AVERAGING 15 TO 25 KTS WITH
GUSTS FROM 30 TO 35 KTS THROUGH MONDAY. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS. PETERSON

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT UNTIL
NOON MONDAY FOR AZ ZONES 008/018/037/038.

WINTER STORM WARNING IN EFFECT UNTIL MONDAY AFTERNOON FOR AZ ZONE
004 ABOVE 6500 FEET.

WINTER STORM WARNING IN EFFECT UNTIL 9 PM MONDAY FOR AZ ZONE 015
ABOVE 6500 FEET.

SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING
UNTIL 9 PM MONDAY FOR AZ ZONE 016 ABOVE 7000 FEET.

SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM MONDAY AZ ZONE
017 ABOVE 8000 FEET.

&&

WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jan 27, 5:51 AM MST, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
551 AM MST SUN JAN 27 2008

AZZ004>018-037>040-280700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
551 AM MST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO ARIZONA TODAY AND
TONIGHT. THIS SYSTEM WILL TAP INTO A WARM SUBTROPICAL AIRMASS
WHICH WILL LEAD TO SNOW LEVELS AROUND 7500 TO 8000 FEET INITIALLY
WITH THIS STORM TODAY...ALTHOUGH SNOW LEVELS COULD BRIEFLY LOWER
TO AROUND 7000 FEET THIS MORNING. A WINTER STORM WARNING REMAINS
IN EFFECT FOR THE KAIBAB PLATEAU THROUGH MONDAY.

WIDESPREAD MODERATE TO HEAVY RAINFALL IS EXPECTED TODAY WITH THE
HIGHEST PRECIPITATION TOTALS ALONG AND SOUTH OF THE MOGOLLON RIM
INCLUDING NORTHERN GILA AND YAVAPAI COUNTIES...AND A FLASH FLOOD
WATCH IS IN EFFECT FOR THESE AREAS. RAINFALL AMOUNTS OF 1 TO 3
INCHES WILL BE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS ALONG
SOUTHWEST FACING TERRAIN. PEOPLE IN FLOOD PRONE AREAS ARE URGED TO
CLOSELY MONITOR THIS SITUATION.

A COLD FRONT WILL SWEEP ACROSS THE STATE TONIGHT WHICH WILL BRING
STRONG GUSTY WINDS TO THE REGION AND ALSO CAUSE SNOW LEVELS TO
LOWER TO 5500 TO 6500 FEET OVER COCONINO AND YAVAPAI
COUNTIES...AND 7500 FEET FOR THE WHITE MOUNTAINS. SEVERAL INCHES
OF SNOW WILL BE POSSIBLE ACROSS THE MOGOLLON RIM AND WHITE
MOUNTAINS WHERE SNOW AND BLOWING SNOW ADVISORIES HAVE BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONT WILL MOVE SOUTHWARD ACROSS NORTHERN ARIZONA
LATE MONDAY AND MONDAY NIGHT. STRONG AND GUSTY WINDS WILL OCCUR
ALONG AND AHEAD OF THE FRONT. A PERIOD OF SNOW IS ALSO EXPECTED
WITH THE FRONT...WITH SEVERAL INCHES POSSIBLE FROM THE MOGOLLON
RIM NORTHWARD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JJ

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 10:08 PM MSTFlash Flood WarningFGZYavapai4 hr
Jan 28, 1:19 AM MSTFlash Flood WarningFGZYavapai4 hr
Jan 28, 3:40 AM MSTFlash Flood WarningFGZGila, Navajo6 hr
Jan 28, 3:40 AM MSTFlash Flood WarningFGZGila, Navajo6 hr
Jan 28, 10:02 AM MSTFlash Flood WarningFGZGila, Navajo8 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.